Thunderstorm Wind, Larimer
- When
- June 3, 1:57 PM MST
- Where
- Larimer County, Loveland
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.400, -105.067
11 hail, 5 flash flood, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 3, 1:55 PM MST, 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 255 PM MDT FRI JUN 3 2005 .SHORT TERM...SHORT WAVE MOVING OVER THE COLORADO WESTERN SLOPE IS FIRING OFF SOME SHOWERS OVER THE MOUNTAINS AND FOOTHILLS THIS AFTERNOON. AT THE SAME TIME...CIRRUS CLOUD COVER OVER THE PLAINS HAS KEPT TEMPERATURES COOLER AND ALLOWED THE AIRMASS TO BE MORE STABLE. AS THE SHORT WAVE PROGRESSES ACROSS THE STATE OVERNIGHT...SHOWER ACTIVITY SHOULD PROGRESS ACROSS THE PLAINS. THE UPPER TROUGH WILL BE SLOWING DOWN THIS EVENING WITH DIFFLUENT UPPER FLOW PATTERN REMAINING OVER NORTHEAST COLORADO. THE SETUP APPEARS TO BE IN PLACE FOR SOME STORMS TO HAVE A SLOW MOTION THROUGH THE EVENING...WITH A HEAVY RAIN THREAT IN ADDITION TO SOME LARGE HAIL. BY TOMORROW MORNING...THE UPPER LOW IS STILL OVER CENTRAL COLORADO WITH UPPER DIFFLUENCE STILL OVER THE NORTHEAST. THIS SHOULD KEEP LIKELY POPS GOING THROUGH THE MORNING HOURS. BY LATER IN THE AFTERNOON...SHOWERS SHOULD BEGIN TAPERING OFF. TEMPERATURES ALOFT WILL BE QUITE COOL WITH THE UPPER TROUGH...SO SNOW LEVELS IN THE MOUNTAINS COULD DROP BELOW 9000 FEET WITH ACCUMULATING SNOWS ABOVE TIMBERLINE. THE COLD AIR LINGERING OVER THE REGION THROUGH TOMORROW WILL KEEP TEMPERATURES ON THE PLAINS IN THE LOWER TO MID 60S...AT BEST. .LONG TERM...PCPN SHUD RPDLY COME TO AN END AS STG SUBSIDENCE BEHIND THE WAVE DVLPS ALG THE MTNS AND FNT RANGE. SOME ISOLD ACTIVITY WL PRBLY HANG ON ACRS THE FAR ERN PLAINS SAT EVENING WITH CLRG AFT MIDNIGHT. THIS SHOULD BE AN END TO THE PCPN FOR A FEW DAYS AS A SHORT WAVE RDG BLDS ACRS THE AREAS. ALL MDLS POINT TO SIGNIFICANT DRYING ALF WITH MORE STBL CONDITIONS. WL RMV POPS SUNDAY. TEMPS WL REBOUND NICELY WITH SOME SUN AND TEMPS SHOULD MAKE IT BACK INTO THE MID 70S. LOOKING AHEAD TO THE REST OF NEXT WEEK...ANOTHER DEEP TROF WL MOVE INTO THE PAC NW. UPSTREAM RDG WL BLD ACRS THE AREA WITH PERSISTANT SWLY FLOW ALF. JET WL BE INVOF THE HIGH COUNTRY AND IF WE GET THE PRESSURE FALLS IN THE FNT RANGE SUGGESTED BY THE MDLS...WELL GET SOME GUSTY WINDS IN THE FOOTHILLS MONDAY AND MONDAY NIGHT. FLOW WL RELAX BY MIDWEEK. FIRST OF THE NEXT SET OF DISTURBANCES MAY MAKE IT BACK INTO THE AREA THURS OR FRIDAY. THIS IS ABOUT THE SAME SCENARIO WE HAVE RIGHT NOW...SO A RETURN TO COOLER AND STORMY WX MAY RETURN NEXT WEEKEND. && .BOU...NONE. && KDRBY/046
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1124 AM MDT FRI JUN 03 2005 COZ030>051-041200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1124 AM MDT FRI JUN 03 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE MOUNTAINS AND ACROSS THE PLAINS AGAIN TODAY. A MOIST AND SLIGHTLY UNSTABLE AIRMASS REMAINS OVER THE REGION TODAY WHILE AN UPPER LEVEL DISTURBANCE OVER THE WESTERN SLOPE THIS MORNING WILL MOVE OVER EASTERN COLORADO THIS AFTERNOON AND EVENING. THE SEVERE WEATHER THREAT IS HIGHEST ACROSS THE PALMER DIVIDE...INCLUDING ELBERT...LINCOLN...AND WASHINGTON COUNTIES WHERE ISOLATED SEVERE STORMS MAY PRODUCE HAIL OF 1 TO 2 INCHES IN DIAMETER. THE TORNADIC THREAT HAS DIMINISHED TODAY DUE TO A WEAKENING OF THE WINDS ALOFT. IN ADDITION TO THE THREAT OF HAIL FROM THUNDERSTORMS...IT IS POSSIBLE THAT STORMS MAY BE SLOW MOVING WITH THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL AMOUNTS. COOLER TEMPERATURES ALOFT WILL MOVE OVER THE MOUNTAINS LATER TONIGHT WILL BRING WINTER WEATHER TO THE MOUNTAINS. SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE POSSIBLE BY SATURDAY MORNING AT ELEVATIONS ABOVE 9000 FEET. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN SATURDAY. SOME STORM ACTIVITY WILL EVEN BE POSSIBLE IN THE MORNING AS THE ATMOSPHERE WILL BE QUITE UNSTABLE ALOFT. BUT THE THREAT OF SEVERE WEATHER WILL BE SUBSTANTIALLY LESS THAN THE PAST FEW DAYS DUE TO COOLER AIR AT THE SURFACE. AFTER SATURDAY...A RIDGE WILL BUILD ACROSS THE AREA RESULTING IN WARMER AND DRIER WEATHER FOR NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY AFTER 2 PM TODAY ACROSS THE EASTERN PLAINS. DANKERS/046
The Denver radar (KFTG), 81 km away, was scanning. The volume nearest the first event began at 20:55 UTC.
11 hail, 5 flash flood, 1 thunderstorm wind. Local standard time, as filed.
Heavy rain caused flash flooding in the vicinity of Loveland. Flooding was reported at the Exit 11/2 along Interstate 25. Floodwaters also inundated parts of State Highways 60 and 287.
Thunderstorms brought heavy heavy rain to parts of Arapahoe County. Up to 3 feet of standing water was reported over East Orchard Road. Several motorists were stranded in their vehicles and needed to be rescued.
Severe thunderstorms producing heavy rain and hail caused flash flooding over parts of Southeast Denver. Numerous water rescues were reported with people trapped in their vehicles. Some of the hardest hit areas included: Interstate 25 and Alameda Ave., as well as Yale Ave. and Quebec St. Several basements along Eastman Place were also flooded.
Ten vehicles were stranded on Grand Ave; and most had to be towed once the floodwaters receded. Water was also reportedly chest deep at one location on Girard Ave.
Strong thunderstorms brought heavy rain to areas of Morgan County. Flash flooding washed out several county roads south of Ft. Morgan. Several low lying areas were also flooded near Hoyt.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5462731, 5462735, 5462670, 5462669, 5462668, 5462667, 5462666, 5462665, 5462733, 5462734, 5462664, 5462663, 5462662, 5462661, 5462660, 5462736, 5462732.